Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 5, NWS La Crosse, WI

April 18, 2008Clayton County, Iowa

NWS La Crosse, WI issued this river flood warning at Apr 18, 2008, 8:23 PM CDT for Clayton County, Iowa. It took effect at Apr 19, 2008, 3:00 AM CDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2008, 8:23 PM CDT (01:23 UTC)
In effect from
Apr 19, 2008, 3:00 AM CDT
Expired
Apr 20, 2008, 3:35 PM CDT
In force
37 hr
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Clayton County, IA

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 17.56 ft at Apr 19, 2008, 2:00 PM CDT.

actionminormoderate10152004/1904/2004/21
Action stage
14 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 190123
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LA CROSSE WI 
823 PM CDT FRI APR 18 2008

...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING LOCATIONS...

  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY

...MINOR FLOODING IS FORECAST...


.HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


IAC043-191123-
/O.NEW.KARX.FL.W.0005.080419T0800Z-080421T2100Z/
/GRBI4.1.ER.080419T0800Z.080420T0000Z.080421T0900Z.NO/
823 PM CDT FRI APR 18 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7 PM FRIDAY THE STAGE WAS 15.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND 
  CONTINUE TO CREST NEAR 18.1 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING.
* AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES 
  INUNDATED. 
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
7 follow-up statements
000 
WGUS83 KARX 190916
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
416 AM CDT SAT APR 19 2008

...THE FLOOD WARNING CONTINUES FOR...

  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...MINOR FLOODING IS OCCURRING AND WILL CONTINUE...


.HEAVY RAIN THAT FELL ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


IAC043-191916-
/O.CON.KARX.FL.W.0005.000000T0000Z-080421T2100Z/
/GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0900Z.NO/
416 AM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 AM SATURDAY THE STAGE WAS 17.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 18.1 FEET BY THIS 
  EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY 
  MONDAY MORNING.
* AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES 
  INUNDATED. 
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$

DAS
000 
WGUS83 KARX 191731
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
1231 PM CDT SAT APR 19 2008

...THE FLOOD WARNING CONTINUES FOR...
 
  BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY 
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...THE FLOOD WARNING CONTINUES FOR...

  BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU 
  COUNTIES 
 
...MINOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING 
IS OCCURRING AND WILL CONTINUE...


.HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC053-200331-
/O.EXT.KARX.FL.W.0006.000000T0000Z-080421T1559Z/
/BRFW3.1.ER.080419T0853Z.080420T0000Z.080421T0359Z.NO/
1231 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11 AM SATURDAY THE STAGE WAS 49.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 47.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 50.0 FEET BY THIS 
  EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE 
  TOMORROW EVENING.
* AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY 
  HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE.

$$

WIC063-121-200331-
/O.CON.KARX.FL.W.0007.080421T2024Z-080424T0200Z/
/GALW3.1.ER.080421T2024Z.080422T1200Z.080423T1400Z.NO/
1231 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11 AM SATURDAY THE STAGE WAS 8.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND 
  CONTINUE TO CREST NEAR 12.5 FEET BY TUESDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING.
* AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL 
  PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY 
  ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

$$

IAC043-200331-
/O.EXT.KARX.FL.W.0005.000000T0000Z-080421T1500Z/
/GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0300Z.NO/
1231 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11 AM SATURDAY THE STAGE WAS 17.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 17.8 FEET BY 
  TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE LATE TOMORROW EVENING.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS83 KARX 192103
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
403 PM CDT SAT APR 19 2008

...THE FLOOD WARNING CONTINUES FOR...

  BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY 
 
  BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU 
  COUNTIES 
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...MINOR FLOODING IS OCCURRING AND WILL CONTINUE...


.HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC053-200703-
/O.CON.KARX.FL.W.0006.000000T0000Z-080421T1559Z/
/BRFW3.1.ER.080419T0853Z.080420T0000Z.080421T0359Z.NO/
403 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 PM SATURDAY THE STAGE WAS 48.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 47.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 49.2 FEET BY THIS 
  EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE 
  TOMORROW EVENING.
* AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY 
  HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE.

$$

WIC063-121-200703-
/O.CON.KARX.FL.W.0007.080421T2024Z-080424T0200Z/
/GALW3.1.ER.080421T2024Z.080422T1200Z.080423T1400Z.NO/
403 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 PM SATURDAY THE STAGE WAS 8.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND 
  CONTINUE TO CREST NEAR 12.5 FEET BY TUESDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING.
* AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL 
  PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY 
  ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

$$

IAC043-200703-
/O.CON.KARX.FL.W.0005.000000T0000Z-080421T1500Z/
/GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0300Z.NO/
403 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 PM SATURDAY THE STAGE WAS 17.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 17.8 FEET BY 
  TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE LATE TOMORROW EVENING.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS83 KARX 200223
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
923 PM CDT SAT APR 19 2008

...THE FLOOD WARNING CONTINUES FOR...
 
  BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY 
 
  BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU 
  COUNTIES 
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...MINOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING 
IS OCCURRING AND WILL CONTINUE...


.HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC053-201223-
/O.EXT.KARX.FL.W.0006.000000T0000Z-080420T2024Z/
/BRFW3.1.ER.080419T0853Z.080419T1800Z.080420T0824Z.NO/
923 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM SATURDAY THE STAGE WAS 48.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 47.0 FEET.
* THE RIVER WILL CONTINUE TO FALL AND IS EXPECTED TO FALL BELOW FLOOD 
  STAGE BY EARLY TOMORROW MORNING.
* AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY 
  HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE.

$$

WIC063-121-201223-
/O.EXT.KARX.FL.W.0007.080421T1700Z-080423T1200Z/
/GALW3.1.ER.080421T1700Z.080422T0000Z.080423T0000Z.NO/
923 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM SATURDAY THE STAGE WAS 8.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY MONDAY AFTERNOON AND 
  CREST NEAR 12.5 FEET BY MONDAY EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL 
  PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY 
  ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

$$

IAC043-201223-
/O.EXT.KARX.FL.W.0005.000000T0000Z-080421T1800Z/
/GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0600Z.NO/
923 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM SATURDAY THE STAGE WAS 17.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING AND CREST NEAR 17.9 FEET 
  TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE MONDAY JUST AFTER MIDNIGHT.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS83 KARX 200826
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
326 AM CDT SUN APR 20 2008

...THE FLOOD WARNING CONTINUES FOR...
 
  TURKEY RIVER AT ELKADER AFFECTING CLAYTON COUNTY 
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...THE FLOOD WARNING CONTINUES FOR...

  BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU 
  COUNTIES 
 
...MINOR FLOODING IS OCCURRING AND WILL CONTINUE...


.HEAVY RAINS THAT FELL ACROSS THE AREA THE PAST COUPLE OF DAYS HAS
CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST 
STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC063-121-201826-
/O.CON.KARX.FL.W.0007.080421T1700Z-080423T1200Z/
/GALW3.1.ER.080421T1700Z.080422T0000Z.080423T0000Z.NO/
326 AM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2 AM SUNDAY THE STAGE WAS 8.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AFTERNOON AND 
  CONTINUE TO CREST NEAR 12.5 FEET BY TOMORROW EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL 
  PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY 
  ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

$$

IAC043-201826-
/O.EXT.KARX.FL.W.0008.000000T0000Z-080420T2042Z/
/EKDI4.1.ER.080420T0310Z.080420T0615Z.080420T0842Z.NO/
326 AM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT ELKADER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2 AM SUNDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY EARLY THIS 
  MORNING.
* AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. 

$$

IAC043-201826-
/O.EXT.KARX.FL.W.0005.000000T0000Z-080421T1215Z/
/GRBI4.1.ER.080419T0154Z.080419T1900Z.080421T0015Z.NO/
326 AM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2 AM SUNDAY THE STAGE WAS 17.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$

DAS
000 
WGUS83 KARX 201615
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
1115 AM CDT SUN APR 20 2008

...THE FLOOD WARNING CONTINUES FOR...
 
  BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU 
  COUNTIES 
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...MINOR FLOODING IS FORECAST......MINOR FLOODING IS FORECAST...


.HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC063-121-210215-
/O.EXT.KARX.FL.W.0007.080422T0000Z-080423T0000Z/
/GALW3.1.ER.080422T0000Z.080422T0600Z.080422T1200Z.NO/
1115 AM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10 AM SUNDAY THE STAGE WAS 9.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE
  TO CREST NEAR 12.1 FEET BY TUESDAY JUST AFTER MIDNIGHT. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL 
  PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY 
  ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

$$

IAC043-210215-
/O.EXT.KARX.FL.W.0005.000000T0000Z-080421T0600Z/
/GRBI4.1.ER.080419T0154Z.080419T1900Z.080420T1800Z.NO/
1115 AM CDT SUN APR 20 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 10 AM SUNDAY THE STAGE WAS 17.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND 
  CONTINUE TO CREST NEAR 17.0 FEET BY EARLY THIS AFTERNOON. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY EARLY THIS AFTERNOON.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS83 KARX 202035
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CDT SUN APR 20 2008
 

...THE FLOOD WARNING IS CANCELLED FOR...
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY

.RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD 
WARNING HAS BEEN CANCELED.

THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS 
LISTED ABOVE.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


IAC043-202105-
/O.CAN.KARX.FL.W.0005.000000T0000Z-080421T0600Z/
/GRBI4.1.ER.080419T0154Z.080419T1900Z.080420T1447Z.NO/
335 PM CDT SUN APR 20 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE TURKEY RIVER AT GARBER.
* AT 3 PM SUNDAY THE STAGE WAS 16.7 FEET. 
* FLOOD STAGE IS 17.0 FEET. 

THE RIVER CRESTED AT 17.56 FT AT 2 PM ON SATURDAY


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 18, 3:22 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Apr 18, 3:22 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT FRI APR 18 2008

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

CONCERNS FOR THIS FORECAST PERIOD ARE WHEN THE RAIN WILL END...THEN
THE TIMING OF THE COLD FRONT MOVING INTO THE REGION MONDAY.

19Z WATER VAPOR IMAGERY SHOWED A CUT-OFF LOW OVER EASTERN KANSAS WITH
LARGE SHIELD OF MOISTURE TO ITS EAST...ADVECTING INTO THE UPPER
MISSISSIPPI VALLEY FROM THE GULF OF MEXICO. ALSO...18Z SURFACE
ANALYSIS PLACED THE LOW PRESSURE CENTER OVER SOUTHERN IOWA...
WHILE REGIONAL RADARS SHOWED LARGE AREA OF RAIN SHOWERS EXTENDING
FROM ACROSS IOWA INTO NORTHERN WISCONSIN.

THE LOW PRESSURE SYSTEM IS CLOSE TO BEING VERTICALLY STACKED...
THEREFORE PROGRESSION AWAY FROM THE AREA WILL BE SLOW. AS THE
SYSTEM MOVES EASTWARD INTO ILLINOIS TONIGHT...THE MAIN AREA OF
MOISTURE TRANSPORT WILL ALSO SHIFT EAST. 18.12Z MODELS PRETTY IN
CHECK WITH THIS SYSTEM...AND DO DEPICT QG FORCING ALONG WITH
ISENTROPIC LIFT INTO THE DAY SATURDAY...ALTHOUGH THESE SIGNALS DO
WEAKEN THROUGH THE DAY. THEREFORE...DO EXPECT RAIN SHOWERS TO
PERSIST THROUGH SATURDAY...THEN THE SYSTEM WILL WEAKEN AND FINALLY
MOVE AWAY FROM THE AREA SATURDAY NIGHT.

THE AREA WILL BE UNDER A WEAK RIDGE BRIEFLY ON SUNDAY INTO MONDAY.
A LARGE UPPER LEVEL TROUGH BEGINS TO TAKE PLACE OVER THE WESTERN PART
OF THE COUNTRY SO WARM AIR ADVECTION WITH SOUTHERLY FLOW WILL
AFFECT THE AREA...SO TEMPERATURES SHOULD RISE TO ABOVE NORMAL
VALUES...IN THE 60S AND EVEN LOW 70S FOR SUNDAY AND MONDAY.

THE NEXT CONCERN IS A COLD FRONT MOVING ACROSS THE AREA FOR THE
BEGINNING OF THE WORK WEEK. MODELS HAVE BEEN TRENDING TOWARDS A
SLOWER EASTWARD PROGRESSION OF THE COLD FRONT THAN IN PREVIOUS
FORECASTS...SO HAVE ADJUSTED PRECIPITATION CHANCES FOR MONDAY MORNING
AS BEST MOISTURE TRANSPORT WILL STAY WEST OF THE FORECAST AREA. THEN
ALTHOUGH THE FRONT WILL STILL BE WEST OF THE AREA MONDAY NIGHT...NOSE
OF 850MB MOISTURE TRANSPORT WILL BE JUST SOUTH OF THE FORECAST
AREA...TO BRING AN INCREASED CHANCE FOR SHOWERS/THUNDERSTORMS
OVERNIGHT.

ANOTHER QUESTION WITH THIS SYSTEM IS THE THREAT FOR SEVERE
THUNDERSTORMS. 0-6 KM SHEAR DOES EXCEED 40KTS AND MU CAPES BUILD UP
TO 900 J/KG ACROSS THE FORECAST AREA ON MONDAY. HOWEVER...AS THE
FRONTAL PASSAGE LOOKS TO BE DURING THE OVERNIGHT HOURS INTO TUESDAY
MORNING...TIMING MAY BE OFF A BIT MUCH TO HAVE SEVERE POTENTIAL
ACROSS THE AREA.

.LONG TERM...TUESDAY THROUGH FRIDAY

THIS TIME PERIOD BEGINS WITH FRONTAL PASSAGE ACROSS THE AREA TUESDAY
MORNING. 18.00Z ECMWF/GEFS PLACES THE FRONTAL PASSAGE THROUGH THE
FORECAST AREA MONDAY NIGHT AND TUESDAY. MOISTURE TRANSPORT WILL SHIFT
EAST OF THE FORECAST AREA ON TUESDAY UNDER A 35 KT JET AT 850MB. DUE
TO THIS SLOWING TREND...HAVE ADJUSTED PRECIPITATION CHANCES
ACCORDINGLY.

THE HIGHEST MOISTURE AND LIFT WILL BE NORTH AND EAST OF THE AREA
TUESDAY NIGHT...ALLOWING FOR AN END OF THE RAIN AND FOR HIGH PRESSURE
TO BUILD IN...HOWEVER...DUE TO THE SLOWING TREND OF THE FRONTAL
PASSAGE...HAVE DECIDED TO KEEP SMALL POPS IN THE FORECAST FOR TUESDAY
NIGHT. WILL ALSO BE SUBSIDENCE ACROSS THE AREA BEHIND THE COLD FRONT
SO WEDNESDAY LOOKS TO BE DRY. BY THIS TIME...A LARGE LONGWAVE TROUGH
HAS TAKEN RESIDENCE ACROSS THE WESTERN TWO-THIRDS OF THE COUNTRY...
WHICH WILL LEAD TO ACTIVE WEATHER FOR THE REMAINDER OF THE PERIOD.
MODELS ARE DEPICTING ANOTHER SURFACE LOW PRESSURE SYSTEM THAT
WILL DEVELOP OVER THE SOUTHERN PLAINS THURSDAY THEN WILL ADVECT
NORTHEASTWARD TOWARDS THE FORECAST AREA THAT WILL LEAD TO A WET
WEEKEND.

.AVIATION...
LOW PRESSURE AT THE SURFACE AND ALOFT IS EXPECTED TO TRACK SLOWLY
ACROSS THE UPPER MISSISSIPPI VALLEY TONIGHT INTO SATURDAY. A LARGE
AMOUNT OF MOISTURE WRAPPING AROUND THIS SYSTEM SHOULD SUSTAIN RAIN
ALONG WITH IFR AND MVFR CONDITIONS THROUGH 18Z SATURDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM...BROOKS
AVIATION..........THOMPSON
Hazardous weather outlook, Apr 18, 3:55 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
355 PM CDT FRI APR 18 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-191100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
355 PM CDT FRI APR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

WIDESPREAD RAIN IS EXPECTED ACROSS THE AREA TONIGHT...WITH
ADDITIONAL RAINFALL AMOUNTS OF A QUARTER OF AN INCH TO A HALF OF AN
INCH. WATER LEVELS ON RIVERS AND CREEKS ARE EXPECTED TO REMAIN HIGH
AS A RESULT OF RAINFALL RUNOFF. WHILE FLOODING IS NOT ANTICIPATED AT
THIS TIME...THOSE WITH INTERESTS NEAR RIVERS OR CREEKS WILL WANT TO
REMAIN VIGILANT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN WILL CONTINUE TO FALL ACROSS THE AREA THROUGH SATURDAY.
RAINFALL TOTALS FROM FRIDAY THROUGH EARLY SATURDAY COULD BE AS MUCH
AS 1 TO 2 INCHES...PERHAPS HIGHER IN SOME LOCATIONS. THIS WILL RESULT
IN RISING WATER FOR AREA CREEKS AND RIVERS. WHILE FLOODING IS NOT
ANTICIPATED AT THIS TIME...THOSE WITH INTERESTS NEAR RIVERS OR CREEKS
WILL WANT TO REMAIN VIGILANT.

ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK...
BRINGING A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY. WHILE IT IS
STILL TOO EARLY TO DETERMINE EXACT DETAILS...IT APPEARS THERE WILL
BE A CHANCE FOR SOME OF THESE STORMS TO BECOME STRONG...OR EVEN
SEVERE. TIMING OF THE FRONT APPEARS TO BE SLOWER THAN PREVIOUSLY
FORECAST...WHICH COULD HAVE IMPLICATIONS ON THE EVENTUAL TIMING AND
DEGREE OF ANY SEVERE WEATHER POTENTIAL. THIS SITUATION WILL HAVE TO
BE MONITORED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY...BUT MAY BE
NECESSARY EARLY IN THE WEEK. REPORTS OF RAINFALL AMOUNTS OR RIVER
LEVELS WOULD BE GREATLY APPRECIATED INTO SATURDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.